MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG40008UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug-eluting stent, stent dislodgement occurred during delivery to/at the lesion.The lesion being treated was non tortuous, non calcified, with 80% stenosis in the mid left anterior descending (lad) artery.It was stated that the lesion was a bifurcation lesion.The diagonal artery was stented first, which jutted into the lad.Plaque was snow plowed into the lad which required the lad to be stented.The device was inspected prior to use and negative prep was performed with no issues noted.The lesion was pre-dilated.The device passed through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.The stent was originally attempted to be delivered but the stent from the diagonal was impeding delivery.The system was successfully removed and the lesion and diagonal stent was predilated with a 3.0 x 12mm euphora balloon.Then the stent was attempted to be delivered again.A 7f launcher guide catheter, two non-medtronic wires and the 3.0 x 12mm euphora were being used in the diagonal.The kissing stent and balloon technique was intended to be used.However the stent could not get through the middle of the guide.There was no guide kink noted upon inspection.The stent came off inside the guide while being pushed through the guide.It appeared that the stent became entangled, possibly with the wires and it sheered and deformed the stent and pulled it off of the delivery system.The dislodged stent was removed by removing the guide from the patient.Everything was removed successfully from the guide catheter.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the diagonal artery was stented first with a non-medtronic stent.Part of the proximal end of the stent was in the lad.This non-medtronic stent was fully apposed to the vessel wall.This plaque shift was believed to have been caused by the non-medtronic stent which was previously implanted.There were no issues noted with the euphora balloon.There were no issues or damage noted to the previously implanted non-medtronic stent as a result of the issues encountered.Rewiring was performed and the case completed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion was treated with further stenting.Annex b and d codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22825251
Report Number9612164-2025-04028
Device Sequence Number9566879
Product Code NIQ
UDI-Device Identifier00763000511630
UDI-Public(01)00763000511630(17)280428(10)0012788723(20)01
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG40008UX
Device Catalogue NumberONYXNG40008UX
Device Lot Number0012788723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/18/2025
09/02/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/02/2025
09/24/2025
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown